Trimethoprim and Alcohol
Trimethoprim is an antibiotic drug that is intended to treat urinary tract infections that are caused by various middle ear infections, certain bacteria and other conditions, including some forms of diarrhea, chronic bronchitis and pneumonia. As for the interaction of this medication with alcohol, then for some people it is strictly prohibited to mix Trimethoprim with alcohol. If you have a strong sensitivity to the medication components, then you should not take this drug at all, not to mention mixing it with alcohol. If you have anemia, low platelet level, or liver or kidney diseases, then you are not allowed to drink alcohol during the treatment with the medication Trimethoprim.
Using the drug Trimethoprim, in general, can cause the occurrence of side effects such as stomach ache, poor appetite, vomiting, and others. Therefore, in combination with alcohol, the possibility of the appearance of possible side effects and the degree of their manifestation can greatly increase.
The drug Trimethoprim has a bad interaction not only with alcohol, but also with other medicines, such as: the drug Dilantin; various antidepressants and other medications that affect a human’s mood; the drugs that affect the functioning of the nervous system and the brain; the drugs that may affect the functioning of the human’s immune system; the drugs, taken for the regulation of blood pressure. In no case Trimethoprim should be mixed with alcohol, because the interaction of alcohol and Trimethoprim increases the risk of serious side effects.
Always inform your doctor about all the medications that you take while treating with the antibiotic drug Trimethoprim and ask the doctor about possible side effects.
Many antibiotics can be taken with alcohol without strong adverse reactions, but the drug Trimethoprim is not one of them. This drug should be taken with extreme caution.
Trimethoprim is not compatible with alcohol. Especially dangerous is its taking with alcohol if you suffer from kidney diseases. The drug Trimethoprim interacts with acetaldehyde dehydrogenase, which is able to reject and destroy alcohol in the human’s organism. If there is a mixture of alcohol and Trimethoprim in the body, then you can begin to experience severe headache, breathing problems, severe nausea and skin redness. The result of the interaction of Trimethoprim and alcohol is somewhat similar to the result of the use of the drugs, which are used for the prevention of alcoholism within people suffering from alcohol addiction.
There is a common opinion that if you take the antibiotic drugs with alcohol, then your antibiotics will not work effectively. This is not entirely true. When you drink alcohol and have a serious infection, you consciously weaken your immune system and this makes you feel even worse. The antibiotics in this case work as they should, but they cannot cope with a very weak immune system.
Trimethoprim is one of the antibiotics that are forbidden to be mixed with alcohol, but this is not because it will not be effective, but because there is a strong interaction of this antibiotic with alcohol, which dangerously affects the human’s body.
If you have an alcohol addiction, be sure to tell the doctor about this, as it is possible that Trimethoprim will not be the right drug for you and you will need to take another antibiotic drug. Also, try not to drink alcohol during your treatment with antibiotic drugs and be careful when taking any other medications.